Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2005, 1:09 PM CDT for Knox County, Shelby County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 1:09 PM CDT (18:09 UTC)
- Expired
- Jun 8, 2005, 2:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Knox County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 194 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:35 PM CDT | TSTM WND DMG | Knox City, MO | TREE LIMBS DOWN |
| Jun 8, 1:50 PM CDT | TSTM WND DMG | Shelbina, MO | LARGE TREE BLOWN DOWN IN BACKYARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 9:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081811
SVRLSX
MOC103-205-081900-
/O.NEW.KLSX.SV.W.0116.050608T1809Z-050608T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
109 PM CDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 200 PM CDT
* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLONY TO PLEVNA TO 15 MILES
SOUTHWEST OF CLARENCE...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF EDINA TO 11 MILES SOUTH OF EDINA TO 8 MILES SOUTH OF
MACON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
KNOX CITY
PLEVNA
CLARENCE
SHELBYVILLE
SHELBINA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4030 9229 4000 9229 3966 9230 3966 9193
3996 9197 4030 9197
$$
BYRD2 follow-up statements
000 WWUS53 KLSX 081840 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 138 PM CDT WED JUN 8 2005 MOC103-081848- /O.CAN.KLSX.SV.W.0116.000000T0000Z-050608T1900Z/ KNOX MO- 138 PM CDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED... THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF KNOX COUNTY...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3995 9228 3966 9230 3966 9193 3995 9195 $$ MOC205-081900- /O.CON.KLSX.SV.W.0116.000000T0000Z-050608T1900Z/ SHELBY MO- 138 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR WESTERN AND SOUTHERN SHELBY COUNTY... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM 5 MILES NORTHEAST OF BETHEL TO 11 MILES SOUTHWEST OF CLARENCE...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...CLARENCE...SHELBYVILLE...SHELBINA AND EMDEN. LAT...LON 3995 9228 3966 9230 3966 9193 3995 9195 $$ BYRD
000 WWUS53 KLSX 081900 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT WED JUN 8 2005 MOC205-081910- /O.EXP.KLSX.SV.W.0116.000000T0000Z-050608T1900Z/ SHELBY MO- 200 PM CDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY...SO THE WARNING WAS ALLOWED TO EXPIRE. LAT...LON 3995 9228 3966 9230 3966 9193 3995 9195 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 AM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 4:00 AM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT WED JUN 8 2005 .DISCUSSION... JUICY AIR WITH DEWPOINTS IN THE 70S CONTINUES TO STREAM UP OUT OF THE GULF INTO THE PLAINS THIS MORNING. LOW LEVEL JET IS SCREAMING OVER THE PLAINS TOO AT 30 TO 50 KTS THIS MORNING ACCORDING TO THE RUC...AND WEVE GOT A BIG OLD UGLY MCS MOVING ACROSS NORTHEAST NEBRASKA...EASTERN SOUTH DAKOTA...AND MINNESOTA THIS MORNING TO PROVE IT. OLD-SCHOOL CFM VECTORS OFF THE RUC AND NAM WOULD TEND TO WANT TO DROP THE MCS SOUTH OVER THE NEXT FEW HOURS...WHILE THE NEWER FORWARD PROPAGATING VECTORS WANT TO MOVE THE MCS EAST-NORTHEAST. THERE SEEMS TO BE A DISTINCT--IF SLOW--SOUTHWARD PUSH TO THE ECHOMASS SO THE ORIGINAL CFM VECTORS WOULD SEEM TO BE DOING BETTER WITH THIS SYSTEM. THIS SOUTHWARD PUSH MIGHT BE IN RESPONSE TO THE VEERING OF THE LOW LEVEL JET AND SUBSEQUENT SOUTHEASTWARD MIGRATION OF THE GREATEST MASS CONVERGENCE... REGARDLESS...IT SEEMS AS THOUGH THIS MCS HAS CENTRAL AND SOUTHERN IOWA IN ITS SIGHTS...AND POSSIBLY EVEN NORTHERN MISSOURI. WOULD EXPECT THE MCS TO GRADUALLY DIE OUT AS THE LOW LEVEL JET WEAKENS THIS MORNING...BUT THE BOUNDARIES IT LEAVES BEHIND SHOULD CONTINUE TO PROPAGATE SOUTHEAST INTO OUR AREA. NAM FORECAST SOUNDINGS FOR NORTHEAST AND CENTRAL MISSOURI SHOW IN EXCESS OF 6000 J/KG OF CAPE. NCEP WAS THINKING THAT THE NAM MIGHT BE OVERDONE WITH ITS MOISTURE FORECASTS TODAY...BUT EVEN IF WE KNOCK OFF 2000 JOULES...4000 CAPE IS STILL ENOUGH TO RAISE THE BLOOD PRESSURE OF ANY WARNING FORECASTER. 0-6KM BULK SHEAR ISNT ALL THAT IMPRESSIVE THIS AFTERNOON OVER THE STATE...WITH MAXIMUM VALUES MAYBE AS HIGH AS 30-35 KTS OVER NORTHERN SECTIONS...BUT WITH 4000-6000 CAPE AND LITTLE OR NO CINH WE COULD SEE SOME ORGANIZED MULTICELLS/QLCS DEVELOPMENT. NO REAL WAY OF TELLING EXACTLY WHERE THE CELLS WILL POP THIS AFTERNOON SO IVE BROAD BRUSHED CHANCE POPS ACROSS THE AREA WITH THE HIGHEST PROBABILITIES UP IN NORTHERN MISSOURI...BUT EXPECT THAT JUST ABOUT ANYWHERE IN THE CWFA COULD SEE RAIN TODAY. IN FACT...A FEW CELLS HAVE FORMED IN THE MID-LEVEL INSTABILITY OVER EASTERN MISSOURI AND SOUTHWEST ILLINOIS. NOTHING MORE THAN ISOLATED IN COVERAGE AT THIS TIME...BUT I HAVE INCLUDED ISOLATED WORDING IN THE FORECAST THIS MORNING. THE FORECAST DOESNT GET ANY EASIER AFTER TODAY... WE STAY STUCK IN THIS SOUTHWEST FLOW ALOFT INTO THE WEEKEND. WITH MCS DEVELOPMENT OVER THE PLAINS EACH NIGHT WELL SEE THEIR REMNANTS SHUTTLING ACROSS THE MID-MISSISSIPPI VALLEY EACH DAY. I STILL THINK THE PRIMARY RAIN THREAT WILL BE ACROSS CENTRAL AND NORTHERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS WHERE THERE WILL BE LESS INFLUENCE FROM THE UPPER RIDGING TO OUR EAST...BUT CANT RULE OUT RAIN FOR ANYWHERE OVER THE CWFA. HAVE THEREFORE KEPT VARYING DEGREES OF CHANCE WORDING IN THE FORECAST INTO THE WEEKEND. GUIDANCE TEMPERATURES CONTINUE TO LOOK PRETTY REASONABLE SO IVE FOLLOWED THEM CLOSELY...WITH A MINOR TWEAK UPWARD IN THE FIRST 2 DAYS AS A NOD TO PERSISTENCE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
Hazardous weather outlook, Jun 8, 6:20 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT WED JUN 8 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 620 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ELSEWHERE... THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES... COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE ATMOSPHERE VERY UNSTABLE. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 26 min |
| Jun 7, 9:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| Jun 8, 12:25 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 50 min |
| Jun 8, 1:33 PM CDT | Tornado Warning | LSX | Lewis, Marion, Shelby | 44 min |
| Jun 8, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 33 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 40 min |
| Jun 8, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 62 min |
| Jun 8, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 48 min |
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 36 min |
| Jun 8, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 44 min |
| Jun 8, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 24 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.